Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 6:17 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 6:17 PM MDT (00:17 UTC)
- Expired
- Apr 2, 2007, 7:15 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:43 PM MDT | HAIL 1 | 4 W Hershey, NE | SCATTERED NICKEL TO QUARTER HAIL. |
| Apr 2, 7:00 PM MDT | TSTM WND GST 60 | 8 W North Platte, NE | 12 INCH TREE LIMB BROKE AND FELL ON HOUSE 8 MILES WEST OF NORTH PLATTE ON WALKER ROAD. |
| Apr 2, 7:10 PM MDT | HAIL 1 | 2 E North Platte, NE | SOFT HAIL UP TO QUARTER SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:28 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030017 SVRLBF NEC101-111-030115- /O.NEW.KLBF.SV.W.0033.070403T0017Z-070403T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA... NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF NORTH PLATTE... * UNTIL 815 PM CDT(715 PM MDT) * AT 715 PM CDT(615 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF SARBEN TO PAXTON...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTHWEST OF TRYON TO 19 MILES EAST OF OGALLALA...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SUTHERLAND BY 740 PM CDT... SUTHERLAND RESERVOIR STATE RECREATION AREA BY 745 PM CDT... HERSHEY BY 755 PM CDT... NORTH PLATTE AND 7 MILES WEST OF LAKE MALONEY STATE RECREATION AREA BY 815 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING(1100 PM MDT MONDAY EVENING) FOR WESTERN NEBRASKA. LAT...LON 4137 10152 4102 10151 4100 10043 4137 10042 $$ BUTTLER
3 follow-up statements
000 WWUS53 KLBF 030033 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT MON APR 2 2007 NEC101-111-030115- /O.CON.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/ LINCOLN NE-KEITH NE- 731 PM CDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT(715 PM MDT) FOR EASTERN KEITH AND NORTHERN LINCOLN COUNTIES... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SUTHERLAND TO INTERSTATE 80 MILE MARKER 150...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF TRYON TO 24 MILES WEST OF NORTH PLATTE...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 70 MPH AT 612 PM MDT (712 PM CDT) IN PAXTON. SEVERE THUNDERSTORMS WILL BE NEAR... HERSHEY BY 740 PM CDT... HIGHWAY 97 MILE MARKER 10 BY 750 PM CDT... LAKE MALONEY STATE RECREATION AREA...HIGHWAY 83 MILE MARKER 90 AND NORTH PLATTE BY 800 PM CDT... 7 MILES SOUTH OF HIGHWAY 83 MILE MARKER 100 BY 810 PM CDT... MAXWELL BY 815 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING(1100 PM MDT MONDAY EVENING) FOR WESTERN NEBRASKA. LAT...LON 4137 10152 4102 10151 4100 10043 4137 10042 $$ BUTTLER
000 WWUS53 KLBF 030046 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 744 PM CDT MON APR 2 2007 NEC101-030054- /O.CAN.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/ KEITH NE- 644 PM MDT MON APR 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY AND NO LONGER POSES A SEVERE WEATHER THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4137 10119 4104 10122 4100 10043 4137 10042 $$ NEC111-030115- /O.CON.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/ LINCOLN NE- 744 PM CDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN LINCOLN COUNTY... AT 740 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 97 MILE MARKER 10 TO SUTHERLAND RESERVOIR STATE RECREATION AREA...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF NORTH PLATTE TO 14 MILES WEST OF NORTH PLATTE...MOVING EAST AT 50 MPH. THIS STORM PRODUCED QUARTER SIZED HAIL AT MILE MARKER 160 ON INTERSTATE 80 AT 740 PM CDT. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 83 MILE MARKER 90 AND NORTH PLATTE BY 755 PM CDT... HIGHWAY 83 MILE MARKER 100 AND LAKE MALONEY STATE RECREATION AREA BY 800 PM CDT... MAXWELL BY 810 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4137 10119 4104 10122 4100 10043 4137 10042 $$ BUTTLER
000 WWUS53 KLBF 030054 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 753 PM CDT MON APR 2 2007 NEC111-030115- /O.CON.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/ LINCOLN NE- 753 PM CDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN LINCOLN COUNTY... AT 751 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HIGHWAY 83 MILE MARKER 90 TO 6 MILES WEST OF LAKE MALONEY STATE RECREATION AREA...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF NORTH PLATTE TO 9 MILES SOUTHWEST OF NORTH PLATTE... MOVING SOUTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 83 MILE MARKER 100 AND LAKE MALONEY STATE RECREATION AREA...AND NORTH PLATTE BY 800 PM CDT... MAXWELL BY 815 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4137 10119 4104 10122 4100 10043 4137 10042 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 2, 1:56 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON APR 2 2007 .SYNOPSIS... AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME HAIL A POSSIBILITY THROUGH EARLY EVENING. && .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN THE S. SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES FOR SN/RA. .LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S. TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH LIMITED MOISTURE AVBL. && .AVIATION... HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF KLBF-KBFF...VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 4:36 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT MON APR 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 536 PM CDT MON APR 2 2007 /436 PM MDT MON APR 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT...11 PM MDT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80. HAIL UP TO AN INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Apr 2, 5:18 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ELLSWORTH 42.06N 102.29W
04/02/2007 E0.88 INCH SHERIDAN NE PUBLIC
&&
HENDERSONLocal storm report, Apr 2, 5:22 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 NNE ELLSWORTH 42.10N 102.26W
04/02/2007 E1.75 INCH SHERIDAN NE PUBLIC
&&
HENDERSONLocal storm report, Apr 2, 6:13 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 17 S MULLEN 41.80N 101.02W
04/02/2007 E60 MPH HOOKER NE TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WIND AND BRIEF NICKEL HAIL.
&&
HENDERSONLocal storm report, Apr 2, 6:16 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST PAXTON 41.12N 101.36W
04/02/2007 E70 MPH KEITH NE UNKNOWN
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 50 min |
| Apr 2, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 65 min |
| Apr 2, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 67 min |
| Apr 2, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 62 min |
| Apr 2, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.